Alert archive / California / Small Craft Advisories in 2025

Small Craft Advisory 13, NWS Eureka, CA

February 4, 2025

NWS Eureka, CA issued this small craft advisory at Feb 4, 2025, 2:54 PM PST. It took effect at Feb 5, 2025, 4:00 AM PST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2025, 2:54 PM PST (22:54 UTC)
In effect from
Feb 5, 2025, 4:00 AM PST
Expired
Feb 5, 2025, 8:00 PM PST
In force
16 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

875 
WHUS76 KEKA 042254
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
254 PM PST Tue Feb 4 2025

PZZ450-470-050700-
/O.NEW.KEKA.SC.Y.0013.250205T1200Z-250206T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
254 PM PST Tue Feb 4 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM PST
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 4 AM to 8 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ475-050500-
/O.CON.KEKA.SC.Y.0012.000000T0000Z-250205T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
254 PM PST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 8 to 10 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
149 
WHUS76 KEKA 050448
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
848 PM PST Tue Feb 4 2025

PZZ475-050600-
/O.EXP.KEKA.SC.Y.0012.000000T0000Z-250205T0500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
848 PM PST Tue Feb 4 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING...

$$

PZZ450-470-051300-
/O.CON.KEKA.SC.Y.0013.250205T1200Z-250206T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
848 PM PST Tue Feb 4 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
WEDNESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...From 4 AM to 8 PM PST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
032 
WHUS76 KEKA 051031
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
231 AM PST Wed Feb 5 2025

PZZ450-470-051845-
/O.CON.KEKA.SC.Y.0013.250205T1200Z-250206T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
231 AM PST Wed Feb 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 6 to 9 feet expected.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
453 
WHUS76 KEKA 051657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
857 AM PST Wed Feb 5 2025

PZZ450-470-060100-
/O.CON.KEKA.SC.Y.0013.000000T0000Z-250206T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
857 AM PST Wed Feb 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 7 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
289 
WHUS76 KEKA 052249
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
249 PM PST Wed Feb 5 2025

PZZ450-470-060400-
/O.CON.KEKA.SC.Y.0013.000000T0000Z-250206T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
249 PM PST Wed Feb 5 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 
  6 to 9 feet.

* WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St 
  George to Cape Mendocino 10 to 60 nm.

* WHEN...Until 8 PM PST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
101 
WHUS76 KEKA 060348
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
748 PM PST Wed Feb 5 2025

PZZ450-470-060500-
/O.EXP.KEKA.SC.Y.0013.000000T0000Z-250206T0400Z/
Pt St George to Cape Mendocino out 10 nm-
Pt St George to Cape Mendocino 10 to 60 nm-
748 PM PST Wed Feb 5 2025

...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM PST THIS EVENING...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 5:41 AM PST, 9 hours 13 minutes earlier.

Area forecast discussion, Feb 4, 5:41 AM PST, 9 hours 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
541 AM PST Tue Feb 4 2025

.SYNOPSIS...Rain rates have diminished in the northern half of the
CWA. Rivers are responding to the past few days of rainfall as
stages rise and fall. Cold wintry weather continues as warmer
moist air moves on.

&&

.DISCUSSION...Water vapor imagery via satellite shows less
moisture transport being funneled into the area as plumes
continue east. Rain began to ease overnight at most locations
within the CWA as the stalled front transitioned, yet
accumulations were heaviest in the interior of Humboldt,
Mendocino and Lake counties. Watershed areas of major rivers have
reflected the copious rainfall amounts with sharp rises in river
stages. The Russian river at Hopland, Mad river at Arcata both
required Flood Advisories though Hopland/Russian River may not
peak until around 8pm tonight. Mad river is already on its way
down in stage. Eel river at Fernbridge has gaged higher than what
was originally forecasted and is still rising (23.95ft) as of
4:15am raw observation. The Eel at Fernbridge is forecasted to
drop below Moderate (22ft) flood stage around 4pm today.
Forecasts also show another pulse Wednesday morning before dawn,
which could bring the Eel back into the minor flood stage.

Model guidance shows another surge of IVT moisture channeled
directly onshore early this afternoon through late evening, for
Mendocino and Lake county. Additional accumulations could exceed
1 to 2 inches, but current model spread is still on the order of 1
to 4 inches for 24 hour totals.

The next biggest concern will be potential for light convective
activity along the northern Humboldt and Del Norte coasts Wednesday
as freezing levels plunge across the CWA with the arrival of a cold
core upper low. Model soundings are indicating a minor amount of
instability that may enable to development of small hail on the
coast. Otherwise, cold temperatures along with rain and snow
showers will continue through the week with additional
disturbances.

&&

.AVIATION...Flight categories at the coastal terminals have
prevailing VFR conditions as ceilings have lifted considerably and
visibility is greater than 6 statute miles. A return of rain will
not greatly reduce conditions as MOS guidance suggest MVFR be the
afternoon as the worst case scenario. KUKI will be the outlier and
has already shown a few periods of IFR this morning as heavier
rain rates continue for the southern half of the CWA. This will
improve tonight for KUKI as MVFR/VFR conditions prevail.

&&

.MARINE...Winds out at sea are forecasted to remain moderate as an
occluded/stationary front moves south towards the central
California coast. These northerly winds will create steep wind waves
in the northern and southern outer waters as well as the southern
inner waters today. A small craft advisory has been issued due to a
mixed sea state with steep wind waves interacting with multiple
swells from the NW and SW. Conditions this work week are expected to
remain rainy with multiple wind shifts and a confused sea state.
Winds are expected to shift southerly tomorrow then strengthen and
shift back to northerly by Thursday evening into the coming weekend
according to GFS and ECMWF models. DS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Cold Weather Advisory until 9 AM PST this morning for
     CAZ101-103-104.

     Winter Storm Warning until 4 AM PST Wednesday for CAZ102-
     107.

     Winter Weather Advisory until 4 AM PST Wednesday for CAZ105.

     Winter Weather Advisory until 3 AM PST Wednesday for CAZ106-
     108.

     Flood Watch from 10 AM PST this morning through this
     evening for CAZ114-115.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 9 AM PST this morning for PZZ455-
     470.

     Small Craft Advisory until 9 PM PST this evening for PZZ475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

In the hours before

Local storm report, Feb 4, 2:36 PM PST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
236 PM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     Landslide        1 W Clearlake Oaks      39.02N 122.68W
02/04/2025                   Lake               CA   County Official

            Mesa drive closed due to a landslide.

&&
Local storm report, Feb 4, 2:40 PM PST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
240 PM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Landslide        1 SW Hidden Valley Lake 38.80N 122.58W
02/04/2025                   Lake               CA   County Official

            Spruce Rd Ext closed at USS Liberty Ln due
            to road slipout.

&&
Local storm report, Feb 4, 2:44 PM PST, 10 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
244 PM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     Flood            2 WSW Kelseyville       38.97N 122.87W
02/04/2025                   Lake               CA   County Official

            Flooding reported on Bell Hill Rd.

&&
Local storm report, Feb 4, 2:45 PM PST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
245 PM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Flood            2 SSW Saratoga Springs  39.16N 122.99W
02/04/2025                   Lake               CA   County Official

            Flooding reported on Scotts Valley Rd.

&&
Local storm report, Feb 4, 2:46 PM PST, 8 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
246 PM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Snow             2 ESE Arcata            40.86N 124.04W
02/04/2025  M0.5 Inch        Humboldt           CA   Cocorahs

&&
Local storm report, Feb 4, 2:49 PM PST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
249 PM PST Tue Feb 4 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     Landslide        1 ENE Big Bar           40.74N 123.22W
02/04/2025                   Trinity            CA   Law Enforcement

            Landslide reported on Highway 299.

&&

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 7:10 PM PSTAreal Flood AdvisoryEKALake110 min
Feb 3, 7:53 PM PSTAreal Flood AdvisoryEKALake112 min
Feb 3, 9:15 PM PSTCold Weather AdvisoryEKADel Norte, Humboldt12 hr
Feb 3, 9:31 PM PSTFlood WatchEKALake22 hr
Feb 4, 2:18 AM PSTRiver Flood AdvisoryEKAMendocino9 hr
Feb 4, 7:47 AM PSTRiver Flood WarningEKAMendocino24 hr
Feb 4, 8:00 AM PSTAreal Flood WarningEKAMendocino14 hr
Feb 4, 9:17 AM PSTRiver Flood WarningEKAMendocino23 hr
Feb 4, 10:26 AM PSTAreal Flood AdvisoryEKAMendocino7 hr
Feb 4, 12:08 PM PSTAreal Flood AdvisoryEKAMendocino5 hr
Feb 4, 1:26 PM PSTAreal Flood AdvisoryEKALake6 hr

Nearby

Small Craft Advisories in California, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.